# SDR CA970109023

- Difficulty date: December 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7A
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light Rheostat
- Part number: 53989
- Condition: Elect Short
- Location: Capt Map Light
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) ON TAXIING OUT, SMOKE OBSERVED COMING FROM CAPTAIN'S MAP LIGHT. TROUBLESHOOTING REVEALED WIRES SHORTED ON RHEOSTAT. DEFECTIVE RHEOSTAT CHANGED.
